Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 133, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 26, 2018, 10:26 AM CST for Monroe County, Mississippi. It took effect at Dec 28, 2018, 4:09 AM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 10:26 AM CST (16:26 UTC)
- In effect from
- Dec 28, 2018, 4:09 AM CST
- Expired
- Dec 29, 2018, 9:13 AM CST
- In force
- 29 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 26, 5:27 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Dec 26, 5:27 AM CST, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Memphis TN 527 AM CST Wed Dec 26 2018 .UPDATE...Aviation Discussion. && .PREV DISCUSSION... /issued 315 AM CST Wed Dec 26 2018/ Skies are cloudy across the forecast area early this morning with temperatures ranging from the mid 30s to mid 40s. Some patchy areas of fog have develop across the region with Jonesboro currently reporting 1/4 mile visibility. Unless some additional sites report some dense fog, will not be issuing a Dense Fog Advisory at this time. A few light rain showers are moving across north Mississippi at this time. Currently, a warm front extends across north Texas through northern Louisiana and into central Mississippi. This front will move slowly north today. Scattered showers are expected to develop ahead of the warm front today and move into mainly western sections of the forecast area. Temperatures will be above normal today with highs in the mid 50s to around 60 degrees. The warm front will move through the forecast area tonight bringing more showers. Temperatures will remain relatively mild tonight with lows Thursday morning in the low to mid 50s. By Thursday, a cold front will be moving into western Arkansas. Showers and a few thunderstorms will develop ahead of the front and move through the region. Some gusty south winds will also be possible on Thursday and a Wind Advisory may be needed. Temperatures will be rather pleasant for late December with highs in the mid 60s. The cold front will move through the region Thursday night with more showers and isolated thunderstorms. There could be a strong or possibly severe thunderstorm over north Mississippi with damaging winds as the main threat. By Friday, the cold front will be east of the region with rain ending across eastern sections of the forecast area. Temperatures will be cooler on Friday but highs will remain at or near normal levels. Dry weather will remain through Friday night as high pressure briefly builds into the region. Southwest flow aloft will bring several upper level disturbances ti the region over the weekend with more showers expected both Saturday and Sunday. Temperatures will be a little cooler over the weekend with reading dropping to below normal levels. Another cold front will drop south from the northern plains on Monday and then move through the forecast area Monday night and Tuesday bringing more rain to the region. ARS && .AVIATION...12Z TAFs Messy TAF set this cycle. IFR to LIFR conditions due to low clouds and fog early with vicinity showers near JBR MEM and MKL will gradually improve to VFR conditions by midday, but conditions will deteriorate again overnight Generally light East winds today will increase overnight and shift more southeasterly as the next round of showers approaches from the west. All sites should see rain on station by morning. Wind speeds overnight are expected to be sustained 15-20mph with gusts to 30, strongest at JBR. LLWS is also expected overnight, continuing into tomorrow. AMD NOT SKED at TUP for missing visibility. 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 26, 3:30 AM CST, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 330 AM CST Wed Dec 26 2018 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-271130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 330 AM CST Wed Dec 26 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong, gusty south winds are expected Thursday. Wind gusts may exceed 35 mph at times. Strong to severe thunderstorms are possible on Thursday mainly south of Interstate 40. Isolated damaging winds are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:40 AM CST | Wind Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 28 hr |
| Dec 26, 1:45 PM CST | River Flood Advisory | MEG | Decatur, Hardin | 31 hr |
| Dec 26, 10:26 AM CST | River Flood Warning | MEG | Monroe | 62 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.